Korean J Med.  2015 Nov;89(5):558-562. 10.3904/kjm.2015.89.5.558.

Sick Sinus Syndrome Following Severe Hyponatremia Associated with Desmopressin Therapy

Affiliations
  • 1Department of Internal Medicine, Hanyang University College of Medicine, Seoul, Korea. cardio.hyapex@gmail.com

Abstract

Desmopressin diacetate arginine vasopressin (DDAVP) is a synthetic analogue of the arginine vasopressin that is widely used in the treatment of diabetes insipidus, nocturnal enuresis, and polyuria. Although it is generally well-tolerated, DDAVP can cause hyponatremia, especially in elderly patients. There are many reports of DDAVP-induced hyponatremia, but there has been only one case report in which sinus node dysfunction was caused by severe hyponatremia. Here we report a case of sick sinus syndrome that occurred during an episode of severe hyponatremia induced by chronic use of desmopressin in a 91-year-old man who had nocturnal enuresis.

Keyword

Deamino arginine vasopressin; Hyponatremia; Sick sinus syndrome
Full Text Links
  • KJM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr